MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL
Model Number UWS5038
Medical Device Problem Codes Material Frayed (1262); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Udi: since the lot number was unknown, only the only the di no.Is entered di no.(b)(4).Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date: unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the lot number was unknown, the manufacturing record and the shipping inspection record of the involved product code/lot number could not be reviewed.A search of the complaint file found no other similar report with the involved product code from other facilities.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.From the reported issue that "the wire was bent and frayed", it was inferred that the outer layer of guidewire was peeled off.However, since the actual sample was not returned and the condition of it could not be confirmed, it was not possible to clarify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following controls.(i) the guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.(ii) before the packaging process, 100% visual inspection is performed to confirm that there is no exposure of the core wire or anomaly in its appearance.Instructions for use (ifu) of this product includes the following warning.Do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Terumo medical received an fda medwatch report number mw5112757.The event description stated that the patient was in the operating room for a cystoscopy, left retrograde pyelogram, bilateral ureteronephroscopy, ureter wire removal and left holmium laser lithotripsy and left double j stent placement.When the 0.038 angled stiff glide wire was removed from the patient, it was noted by surgeon that the wire was bent and frayed.Olympus.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15866761
Report Number9681834-2022-00237
Device Sequence Number2532217
Product Code KOD
UDI-Device Identifier04987350755117
UDI-Public04987350755117
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
D017023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUWS5038
Device Catalogue Number1RF*PA38153U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown